Alert archive / Indiana / Gale Warnings in 2022
Gale Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Feb 17, 2022, 10:00 PM EST. It took effect at Feb 18, 2022, 3:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 10:00 PM EST (03:00 UTC)
- In effect from
- Feb 18, 2022, 3:00 PM EST
- Expired
- Feb 19, 2022, 7:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
981 WHUS73 KIWX 180300 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1000 PM EST Thu Feb 17 2022 LMZ043-046-181100- /O.EXP.KIWX.GL.W.0004.000000T0000Z-220218T0300Z/ /O.NEW.KIWX.SC.Y.0018.220218T0300Z-220218T2000Z/ /O.NEW.KIWX.GL.W.0005.220218T2000Z-220219T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1000 PM EST Thu Feb 17 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 7 AM EST SATURDAY... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt and waves 6 to 9 ft expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 11 ft expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 3 PM Friday to 7 AM EST Saturday. For the Small Craft Advisory, until 3 PM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
783 WHUS73 KIWX 180818 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 318 AM EST Fri Feb 18 2022 LMZ043-046-181630- /O.CON.KIWX.SC.Y.0018.000000T0000Z-220218T2000Z/ /O.CON.KIWX.GL.W.0005.220218T2000Z-220219T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 318 AM EST Fri Feb 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...For the Gale Warning, wind becoming south to 30 knots this afternoon with gusts up to 35 knot gales. Southwest gales to 35 knots veering northwest after midnight. Gusts up to 40 knot gales overnight. Waves 4 to 7 feet occasionally to 9 feet this afternoon building to 10 to 14 feet occasionally to 18 feet tonight. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 3 PM EST this afternoon.For the Gale Warning, from 3 PM this afternoon to 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
373 WHUS73 KIWX 181518 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1018 AM EST Fri Feb 18 2022 LMZ043-046-182330- /O.CON.KIWX.SC.Y.0018.000000T0000Z-220218T2000Z/ /O.CON.KIWX.GL.W.0005.220218T2000Z-220219T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1018 AM EST Fri Feb 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...For the Gale Warning, wind becoming south to 30 knots this afternoon with gusts up to 35 knot gales. Southwest gales to 35 knots veering northwest after midnight. Gusts up to 40 knot gales overnight. Waves 4 to 7 feet occasionally to 9 feet this afternoon building to 10 to 14 feet occasionally to 18 feet tonight. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 3 PM this afternoon to 7 AM EST Saturday. For the Small Craft Advisory, until 3 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
660 WHUS73 KIWX 182006 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 306 PM EST Fri Feb 18 2022 LMZ043-046-190415- /O.EXP.KIWX.SC.Y.0018.000000T0000Z-220218T2000Z/ /O.CON.KIWX.GL.W.0005.000000T0000Z-220219T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 306 PM EST Fri Feb 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Southwest to 30 knots veering northwest after midnight. Gusts to 40 knot gales. Waves building to 8 to 12 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
494 WHUS73 KIWX 190318 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1018 PM EST Fri Feb 18 2022 LMZ043-046-191130- /O.CON.KIWX.GL.W.0005.000000T0000Z-220219T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1018 PM EST Fri Feb 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Southwest to 30 knots veering northwest after midnight. Gusts to 45 knot gales. Waves 8 to 12 feet, occasionally to 15 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Small craft advisories are likely Saturday, then possible Saturday night into Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
935 WHUS73 KIWX 190822 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 322 AM EST Sat Feb 19 2022 LMZ043-046-191630- /O.CON.KIWX.GL.W.0005.000000T0000Z-220219T1200Z/ /O.NEW.KIWX.SC.Y.0019.220219T1200Z-220220T0600Z/ /O.NEW.KIWX.GL.W.0006.220220T0600Z-220221T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 322 AM EST Sat Feb 19 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...For the first Gale Warning, northwest winds to 30 knots with gusts up to 35 knot gales. Waves 8 to 12 feet occasionally to 15 feet. For the Small Craft Advisory northwest winds to 25 knots backing west and easing to 5 to 15 knots this afternoon. Waves subsiding to 3 to 7 feet. South wind increasing late tonight with gusts up to 35 knots after midnight. South winds to 30 knots with gusts up to 40 knot gales Sunday. Waves 4 to 8 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the first Gale Warning, until 7 AM EST this morning. For the Small Craft Advisory, from 7 AM this morning to 1 AM EST Sunday. For the second Gale Warning, from 1 AM to 7 PM EST Sunday * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
413 WHUS73 KIWX 191206 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 706 AM EST Sat Feb 19 2022 LMZ043-046-192015- /O.EXP.KIWX.GL.W.0005.000000T0000Z-220219T1200Z/ /O.CON.KIWX.SC.Y.0019.000000T0000Z-220220T0600Z/ /O.CON.KIWX.GL.W.0006.220220T0600Z-220221T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 706 AM EST Sat Feb 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...For the Small Craft Advisory northwest winds to 25 knots backing west and easing to 5 to 15 knots this afternoon. Waves subsiding to 3 to 7 feet. South wind increasing late tonight with gusts up to 35 knot gales after midnight. South winds to 30 knots with gusts up to 40 knot gales Sunday. Waves 4 to 8 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 1 AM to 7 PM EST Sunday. For the Small Craft Advisory, until 1 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Feb 17, 9:28 PM EST, 32 minutes earlier.
Area forecast discussion, Feb 17, 9:28 PM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
928 PM EST Thu Feb 17 2022
.SYNOPSIS...
Issued at 926 PM EST Thu Feb 17 2022
Snow will quickly come to an end by the time we head into the
overnight hours. Untreated roads will likely remain slippery
through the night. Friday will be cold and quiet but another weak
system will bring light snow Friday night.
&&
.UPDATE...
Issued at 926 PM EST Thu Feb 17 2022
Final Mesoscale Update.
Appears that all areas are finally reporting only snow. Colder air
continues to filter in, slower than forecasted, with temps now in
the mid 20s across the NW half of the area to the upper 20s in the
SE. The earlier mentioned snow bands were persisting, but also
shifting east rather quickly. Have not had a lot of reports, but
those received in the NW third to half (including here) show 2-4"
of snow has fallen thus far along with a mix of sleet and freezing
rain. Further SE snow amounts have been much less as expected, but
definitely more in the way of sleet and freezing rain
accumulating to cause slick conditions. How the final amounts end
up we will wait to see officially tomorrow morning.
What snow still exists will continue to shift east over the next
couple hours before ending by 5Z or so. At this point see no
reason to change anything with headlines or drop early as impacts
to travel continue (or are taking shape as we speak). 1 to locally
as much as 3 inches may still fall before everything winds down.
Last but not least, with the steady snowfall shifting away from Lk
MI the the expected band of N-S oriented lake effect snow now
readily apparent (although strongly suspected earlier than this
given strong convergence in NW IN (dead center in Porter county
and points south). INDOT cameras along I-94 under the
band suggest 1/4 mile or less vsby. NE flow at MGC and VPZ
suggest the band will reside there a bit longer before the flow
becomes more NW over the next couple of hours and then likely
falls apart rather quickly. Will keep likely to cat pops up in
LaPorte county with rapid decrease around/after 6Z. Another inch
or 2 of snow may come from the band in LaPorte county before it
weakens.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 256 PM EST Thu Feb 17 2022
Main winter weather event now underway as coupled upper jet
supports strong deformation/fgen into our area. Forecast soundings
still indicate a brief period of unstable conditions above the
frontal slope that will favor heavy snowfall rates this evening.
Much of the previous update AFD remains valid. Latest obs
verifying a slightly later transition to pure snow with more rain
and sleet that will eat into snowfall totals. Latest hi-res
forecast soundings suggest minor warm layer will remain roughly
along the US-24 corridor for several more hours yielding sleet. Do
still expect most locations will see a few hours of heavy snow but
forecast soundings (supported by upstream radar) indicate
midlevel dry slot will bring a relatively quick end to heavy snow.
Most locations will only see about a 4-6 hour window of heavy
snow (even less south of US-24) and will be difficult to
accumulate more than about 6" even where snow persists the
longest. Accumulation efficiency will be difficult given wet
ground and marginal surface temps. Forecast soundings also show a
very deep riming layer and very shallow DGZ so snow ratios will be
low through much of the event. Have therefore kept with lower
snow totals from morning update with generally 4-7" in warning
area. Some sporadic freezing rain accumulation is possible but
should remain generally below 0.1 inches. Main concern will be
strong winds expected during peak snowfall rates later this
evening. Blowing/drifting expected and high snowfall rates will
lead to significantly reduced visibilities of quarter-mile or less
for a short time. Brief, near-blizzard conditions possible in our
western zones around 23Z.
System snow will exit quickly around 02-04Z but there will be a
period of moderate lake effect snow (mainly for La Porte County).
Inversion heights will be above 6 kft though winds do back quickly
and this will bring a quick end to any lake effect. Anticipate an
additional 1-4" overnight in our far NW zones. Temps tonight still
expected to drop into the single digits with wind chills around
zero into Friday morning. Friday will be dry with afternoon highs
in the upper 20s as southwest flow/WAA develops ahead of next
wave.
&&
.LONG TERM...(Friday Night through Thursday)
Issued at 256 PM EST Thu Feb 17 2022
With plethora of near-term hazards did not deviate too far from
concensus initialization for the long-term. Main item of note
through the weekend will be vigorous shortwave crossing through the
Great Lakes Fri night. Associated cold front will bring a chance for
some snow showers but little/no accumulation anticipated given
limited moisture, best mid/upper level support displaced to our
north, and quick movement of low level convergence zone. Best
chances will be in our MI zones with some enhancement from Lake
MI. A few lake effect snow showers may also extend into Saturday
morning given cold northwest flow. Inversion heights are limited
though (4 kft or less) with significant dry air entrainment and
limited instability. Winds also back quickly Sat afternoon and
that will quickly end any lingering flurries.
Late Sat into early Mon appears very quiet with warming temps as
deep southwest flow develops ahead of next longwave trough. A period
of mainly rain expected on Tue as surface low lifts into the area.
Some potential for a wintry mix in our north particularly into
late Tue but plenty of time for adjustments there.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 539 PM EST Thu Feb 17 2022
IFR/LIFR conditions due to cigs/vsby will persist at both sites
into the evening. Precip at KFWA could lighten up somewhat briefly
as a pocket of dry air moves in. Will need to watch for freezing
drizzle potentially in this area if ice crystals are lost. Band
of snow across N and central IL will move east and keep the snow
steady at KSBN well into the evening before winding down after 3Z.
This same band will also help fill the precip back in for KFWA,
with an end finally coming prior to 6Z.
Lake effect band will take shape across LaPorte county later this
evening into the overnight hours and may survive in some fashion
into KSBN later tonight. VCSH is in the current TAFs to handle
this and think that suffices for now.
Flight conditions will return to VFR Friday as the system moves
away.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until midnight EST tonight for INZ018-
024>027-032>034.
Winter Storm Warning until midnight EST /11 PM CST/ tonight for
INZ003>009-012>017-020-022-023.
Lakeshore Flood Advisory until 6 AM CST Friday for INZ003.
MI...Winter Storm Warning until midnight EST tonight for MIZ077>081.
OH...Winter Weather Advisory until midnight EST tonight for OHZ002-
004-005-015-016-024-025.
Winter Storm Warning until midnight EST tonight for OHZ001.
LM...Gale Warning until 10 PM EST this evening for LMZ043-046.
&&
UPDATE...Fisher
SYNOPSIS...Fisher
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 17, 3:10 PM EST, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 310 PM EST Thu Feb 17 2022 INZ004>008-012>016-MIZ077>081-182015- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-Marshall- Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- 310 PM EST Thu Feb 17 2022 /210 PM CST Thu Feb 17 2022/ ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Flooding may linger through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ009-017-020-022-023-OHZ001-182015- De Kalb-Whitley-White-Cass IN-Miami-Williams- 310 PM EST Thu Feb 17 2022 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Flooding may linger through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ026-027-032>034-OHZ016-024-025-182015- Wells-Adams-Grant-Blackford-Jay-Putnam-Van Wert-Allen OH- 310 PM EST Thu Feb 17 2022 ...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Flooding may linger through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ018-024-025-OHZ002-004-005-015-182015- Allen IN-Wabash-Huntington-Fulton OH-Defiance-Henry-Paulding- 310 PM EST Thu Feb 17 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Flooding may linger through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-182015- La Porte- 210 PM CST Thu Feb 17 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM CST THIS EVENING... ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Lakeshore Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-182015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 310 PM EST Thu Feb 17 2022 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional gales are possible over the weekend.
In the hours before
Local storm report, Feb 17, 8:24 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 PM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW LEO-CEDARVILLE 41.21N 85.02W
02/17/2022 M1.0 INCH ALLEN IN PUBLIC
MIX OF SLEET/SNOW. TOTAL SINCE 4:30 PM ET.
&&
MCDLocal storm report, Feb 17, 8:31 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
831 PM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW SAWYER 41.88N 86.59W
02/17/2022 M4.0 INCH BERRIEN MI PUBLIC
TOTAL SINCE AROUND 3:30 PM.
0730 PM SNOW MICHIGAN CITY 41.71N 86.88W
02/17/2022 E4.0 INCH LA PORTE IN PUBLIC
ESTIMATED TOTAL SINCE APPROXIMATELY 4 PM
EST.
0800 PM SNOW CAMBRIA 41.82N 84.67W
02/17/2022 M4.0 INCH HILLSDALE MI TRAINED SPOTTER
STILL SNOWING HEAVILY AT OBSERVATION TIME.
0700 PM SNOW 2 W ROSELAND 41.72N 86.28W
02/17/2022 M3.3 INCH ST. JOSEPH IN BROADCAST MEDIA
TOTAL SINCE APPROXIMATELY 4:30 PM ET.
0742 PM SNOW 3 E CHAIN-O-LAKES 41.71N 86.32W
02/17/2022 M3.2 INCH ST. JOSEPH IN TRAINED SPOTTER
KSBN AIRPORT. TOTAL SINCE 4:30 PM ET.
0600 PM SNOW NAPPANEE 41.45N 85.98W
02/17/2022 M3.0 INCH ELKHART IN TRAINED SPOTTER
STILL SNOWING AT OBSERVATION TIME.
0434 PM SNOW 2 WNW ROSELAND 41.72N 86.28W
02/17/2022 M2.3 INCH ST. JOSEPH IN BROADCAST MEDIA
0546 PM SNOW DUNLAP 41.64N 85.92W
02/17/2022 M2.3 INCH ELKHART IN TRAINED SPOTTER
LIGHT TO MODERATE SNOW ONGOING. SEVERAL
SLIDE OFFS AND ACCIDENTS REPORTED ALONG US
33.
0600 PM SNOW STEVENSVILLE 42.01N 86.53W
02/17/2022 M2.2 INCH BERRIEN MI TRAINED SPOTTER
TOTAL SINCE AROUND 3:30 PM EST. STILL
SNOWING, ROADS SLICK.
0705 PM SNOW 2 NE ELMIRA 41.60N 84.28W
02/17/2022 M2.1 INCH FULTON OH TRAINED SPOTTER
TOTAL SINCE APPROXIMATELY 5 PM ET. STILL
SNOWING.
0433 PM SNOW ELKHART 41.69N 85.97W
02/17/2022 M1.5 INCH ELKHART IN TRAINED SPOTTER
SLEET AND SNOW MIX.
0700 PM SNOW 2 N NORTH WEBSTER 41.36N 85.70W
02/17/2022 M1.5 INCH KOSCIUSKO IN OFFICIAL NWS OBS
ALL SNOW AS OF 4 PM EST. PRIOR TO SNOW, HAD
A MIX OF FREEZING RAIN/SLEET AND A GLAZE OF
ICE.
0800 PM SNOW LEO-CEDARVILLE 41.21N 85.02W
02/17/2022 M1.0 INCH ALLEN IN PUBLIC
MIX OF SLEET/SNOW. TOTAL SINCE 4:30 PM ET.
0438 PM SNOW 1 SSE ALTONA 41.34N 85.15W
02/17/2022 U0.0 INCH DE KALB IN PUBLIC
CHANGEOVER TO ALL SNOW AT 4:35 PM EST.
&&Local storm report, Feb 17, 8:55 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
855 PM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW 1 SE MISHAWAKA 41.66N 86.15W
02/17/2022 M4.0 INCH ST. JOSEPH IN PUBLIC
TOTAL SINCE APPROXIMATELY 4:30 PM ET.
&&
MCDLocal storm report, Feb 17, 9:13 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW SAINT JOSEPH 42.10N 86.49W
02/17/2022 M3.5 INCH BERRIEN MI PUBLIC
TOTAL SINCE 4:15 PM ET. SNOW IS BLOWING AND
DRIFTING.
&&
MCDLocal storm report, Feb 17, 9:15 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 2 W ROSELAND 41.72N 86.28W
02/17/2022 M4.2 INCH ST. JOSEPH IN BROADCAST MEDIA
UPDATES PREVIOUS SNOW REPORT FROM 2 W
ROSELAND. TOTAL SINCE APPROXIMATELY 4:30 PM
ET.
&&
MCDLocal storm report, Feb 17, 9:16 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 PM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 1 WSW COLUMBIA CITY 41.16N 85.49W
02/17/2022 E1.5 INCH WHITLEY IN PUBLIC
TOTAL SINCE 4 PM EST. BLOWING AND DRIFTING
SNOW.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 10:00 PM EST | Small Craft Advisory | IWX | 17 hr | |
| Feb 18, 9:52 AM EST | Flood Watch | IWX | White | 10 hr |
| Feb 18, 11:54 AM EST | Winter Weather Advisory | IWX | DeKalb, Elkhart, LaGrange, Marshall, Noble, Starke and 2 more | 22 hr |
| Feb 17, 10:43 PM EST | River Flood Warning | IWX | Williams | 21 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.